Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 749, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 6, 2017, 3:32 PM CDT for Baylor County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 3:32 PM CDT (20:32 UTC)
- Expired
- Aug 6, 2017, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Baylor County, TX
The radar
The Altus AFB radar (KFDR), 74 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
240
WUUS54 KOUN 062032
SVROUN
TXC023-062115-
/O.NEW.KOUN.SV.W.0749.170806T2032Z-170806T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
332 PM CDT SUN AUG 6 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northern Baylor County in northern Texas...
* Until 415 PM CDT
* At 331 PM CDT, a severe thunderstorm was located near Lake Kemp,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mabelle, Lake Kemp and Lake Diversion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 9942 3383 9931 3383 9896 3352 9913
TIME...MOT...LOC 2031Z 306DEG 13KT 3377 9923
HAIL...1.25IN
WIND...60MPH
$$
SIX1 follow-up statement
354
WWUS54 KOUN 062058
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
358 PM CDT SUN AUG 6 2017
TXC023-062115-
/O.CON.KOUN.SV.W.0749.000000T0000Z-170806T2115Z/
Baylor TX-
358 PM CDT SUN AUG 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN BAYLOR COUNTY...
At 358 PM CDT, a severe thunderstorm was located 4 miles southwest of
Lake Kemp, moving southeast at 10 mph.
HAZARD...60 to 65 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mabelle, Lake Kemp and Lake Diversion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 9942 3383 9931 3383 9896 3352 9913
TIME...MOT...LOC 2058Z 323DEG 9KT 3371 9926
HAIL...1.25IN
WIND...60MPH
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:34 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 6, 2:34 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Norman OK 234 PM CDT Sun Aug 6 2017 .DISCUSSION... Large complex of storms moved through overnight and this morning, overturning much of the airmass across the area. There looks to be some recovery going on across parts of central and southern Oklahoma into north Texas this afternoon to the south of advancing surface front. Could see scattered convection develop later this afternoon along and south of this boundary across southern Oklahoma. This activity would then shift south into north Texas overnight. Some heavy rainfall is possible, but anticipate more widespread potentially flooding rain to be south of the area. Do not anticipate a flood watch at this time. Rain chances linger across the south Monday, but a majority of the area may remain dry Monday and Tuesday before another active period commences Tue night/Wed and continues into next weekend. This should keep temperatures in check through much of the upcoming week with 80s being the rule for highs with most of the 90s confined to western north Texas. Flood watches may be necessary by later in the week if what the models show comes to fruition. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 83 68 84 / 10 10 10 20 Hobart OK 70 84 69 86 / 20 20 10 20 Wichita Falls TX 73 85 71 87 / 60 30 20 30 Gage OK 65 80 64 83 / 10 10 10 20 Ponca City OK 66 82 66 82 / 0 0 0 10 Durant OK 72 84 71 85 / 70 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/30
Hazardous weather outlook, Aug 6, 12:11 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1211 PM CDT Sun Aug 6 2017 OKZ004>048-050>052-TXZ083>090-071015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1211 PM CDT Sun Aug 6 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms this afternoon and evening. The risk area is generally along and south of an Altus to Ardmore and Durant line. A nearly stationary outflow boundary, combined with strong afternoon heating should result in scattered showers and thunderstorms. Moderate instability will result in a few strong to severe storms, mainly between 3 pm and 9 pm. Damaging wind gusts to 70 mph and some hail will be possible with the stronger storms. Heavy Rain/Flooding... Thunderstorms could produce heavy rainfall this afternoon and tonight, resulting in localized flooding. The most likely locations to experience heavy rain and flooding are portions of southern Oklahoma and north Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms chances will continue through next Saturday across parts of Oklahoma and north Texas. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread or significant severe weather is not expected. .Heavy Rain/Flooding... Thunderstorms may produce locally heavy rainfall across the area anytime Monday through next Saturday. Several inches of rainfall may occur across parts of Oklahoma and north Texas through the middle of next week. The heavy rainfall may result in flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 6, 10:39 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1039 AM CDT SUN AUG 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NW NEWKIRK 36.89N 97.07W
08/06/2017 M6.49 INCH KAY OK CO-OP OBSERVER
12-HOUR RAINFALL AMOUNT ENDING AT 7AM.
&&
MADSpecial weather statement, Aug 6, 2:40 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 240 PM CDT SUN AUG 6 2017 TXZ090-062000- Clay TX- 240 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until 300 PM CDT... AT 239 PM CDT, a strong thunderstorm was located near Bellevue, moving east at 10 to 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3359 9815 3377 9814 3379 9798 3357 9798 TIME...MOT...LOC 1939Z 271DEG 11KT 3368 9803 SIX
Special weather statement, Aug 6, 3:18 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 318 PM CDT SUN AUG 6 2017 TXZ085-088-062045- Wilbarger TX-Baylor TX- 318 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR south central Wilbarger and northern Baylor Counties Until 345 PM CDT... AT 312 PM CDT, a strong thunderstorm was located 5 miles northwest of Lake Kemp, moving southeast at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 to 45 MPH... LAT...LON 3369 9946 3394 9935 3389 9902 3366 9906 TIME...MOT...LOC 2012Z 293DEG 4KT 3381 9926 SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:01 AM CDT | Special Weather Statement | OUN | Wilbarger | 44 min |
| Aug 6, 3:40 AM CDT | Special Weather Statement | OUN | Wichita | 50 min |
| Aug 6, 4:17 AM CDT | Special Weather Statement | OUN | Clay, Wichita | 43 min |
| Aug 6, 5:01 AM CDT | Special Weather Statement | OUN | Clay | 44 min |
| Aug 6, 2:40 PM CDT | Special Weather Statement | OUN | Clay | 20 min |
| Aug 6, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 13 min |
| Aug 6, 3:18 PM CDT | Special Weather Statement | OUN | Baylor | 27 min |
| Aug 6, 3:34 PM CDT | Special Weather Statement | OUN | Clay | 26 min |
| Aug 6, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 45 min |
| Aug 6, 4:17 PM CDT | Special Weather Statement | OUN | Clay | 43 min |
| Aug 6, 4:39 PM CDT | Special Weather Statement | OUN | Knox | 36 min |
| Aug 6, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 46 min |
| Aug 6, 5:00 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Aug 6, 5:04 PM CDT | Special Weather Statement | OUN | Clay | 41 min |
| Aug 6, 5:20 PM CDT | Special Weather Statement | OUN | Wichita | 40 min |
| Aug 6, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 52 min |
| Aug 6, 6:07 PM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| Aug 6, 6:16 PM CDT | Special Weather Statement | OUN | Wichita | 44 min |
| Aug 6, 6:28 PM CDT | Special Weather Statement | OUN | Wichita | 32 min |
| Aug 6, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 53 min |
| Aug 6, 6:50 PM CDT | Special Weather Statement | OUN | Knox | 40 min |
| Aug 6, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 65 min |
| Aug 6, 6:59 PM CDT | Areal Flood Advisory | OUN | Wichita, Wilbarger | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.